Thunderstorm Wind, McCurtain
- When
- March 9, 1:50 AM CST
- Where
- McCurtain County, Broken Bow
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.033, -94.733
Trees downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 8, 8:45 PM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CST WED MAR 8 2006
.DISCUSSION...
EVENING RADAR SHOWING A FEW ELEVATED THUNDERSTORMS MOVING ACROSS
EXTREME NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. STORMS ARE MAINLY
JUST PROVIDING DECENT RAIN AND A GOOD LIGHTNING SHOW...AND ARE NOT
THREATENING WITH ANY SEVERE WEATHER PROBLEMS AT THIS TIME. THE
EVENING SOUNDING CONTINUED TO INDICATE DRIER AIR LINGERING IN THE
MID LEVELS...AND THE MODEL DO NOT BRING ANY MID LEVEL MOISTURE BACK
UNTIL WELL AFTER MIDNIGHT. THUS THE MOST ACTIVE WEATHER LOOKS LIKE
IT WILL HOLD OFF UNTIL AROUND DAYBREAK TOMORROW. THE CURRENT ZONES
COVER MOST OF THIS...SO NO UPDATE WILL BE NEEDED. WILL SEND OUT AN
UPDATED WIND ADVISORY...JUST TO MAKE A FEW COSMETIC EDITS.
ELEVEN
&&
.PREVIOUS POINT TEMPS/POPS...
SHV 64 72 50 80 / 70 90 10 10
MLU 65 73 50 79 / 50 90 10 10
DEQ 61 70 44 76 / 80 90 10 10
TXK 64 71 46 78 / 80 90 10 10
ELD 62 73 46 79 / 70 90 10 10
TYR 61 71 50 81 / 80 90 10 10
GGG 62 71 47 81 / 70 90 10 10
LFK 62 71 49 83 / 70 90 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE SOTO...
GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...
RED RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
11HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1131 AM CST WED MAR 8 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-090000- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1131 AM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE FOUR STATE AREA OVERNIGHT...GENERALLY NORTH AND WEST OF A JACKSONVILLE TEXAS TO EL DORADO ARKANSAS LINE. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF THE FOUR STATE REGION. DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND TORNADOES APPEAR TO BE THE MAIN RISKS WITH ANY SEVERE STORMS. STRONG SOUTHERLY WINDS AHEAD OF A STORM SYSTEM WILL CONTINUE TO PUMP PLENTY OF WARM...MOIST...AND UNSTABLE AIR INTO THE REGION. A POTENT UPPER LEVEL STORM SYSTEM WILL PUSH A COLD FRONT INTO THIS AIRMASS OVERNIGHT. THESE FEATURES...COMBINED WITH POWERFUL JET STREAM DYNAMICS...WILL RESULT IN THE POSSIBILITY OF SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE INTO THURSDAY MORNING... AS THE STORM SYSTEM MOVES THROUGH THE REGION. THE FRONT IS EXPECTED TO EXIT THE FOUR STATE REGION BY THURSDAY EVENING...BRINGING AN END TO ANY RISK FOR SEVERE STORMS. AGAIN...THE MAIN SEVERE WEATHER RISKS THURSDAY MORNING WILL BE DAMAGING WINDS AND TORNADOES. THERE APPEARS TO BE ANOTHER RISK OF SEVERE STORMS BY SUNDAY OR MONDAY...AS ANOTHER STORM SYSTEM MOVES INTO THE FOUR STATE AREA. HOWEVER...IT IS TOO EARLY TO EXACTLY PINPOINT THE EXACT TIMING... LOCATION...OR TYPE OF ANY SEVERE WEATHER. LATER FORECASTS WILL BETTER REFINE THIS RISK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE TONIGHT THROUGH THURSDAY MORNING OVER THE FOUR STATE AREA. BUTTS
The Western Arkansas radar (KSRX), 144 km away, was scanning. The volume nearest the first event began at 07:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494782.